MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005202
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, non-tortuous superficial femoral artery.The 6x80mm absolute pro self-expanding stent system was advanced over a supracore guidewire and the stent was implanted without issue.A non-abbott guiding catheter was then used to remove the supracore wire, then a 0.014 hi-torque spartacore wire was advanced through the same catheter and attempted to be placed but the wire got caught with the implanted stent.The stent pulled back with the wire and looked like it was going to fracture, but when the wire unfurled the stent settled back into place.A cut down was done to remove the wire.The wire was cut by the physician to remove anything beyond the stent proximally.The portion within the stent remains embedded in the vessel.There was no damage to the stent, and it remains implanted in the target lesion.A clinically significant delay was reported.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Device code 2017- against resistance.A visual inspection was performed on the returned guide wire.The reported entrapment of the guide wire with the implanted stent was unable to be replicated in a testing environment as it was based on operational circumstances.It should be noted that the electronic instructions for use (eifu), hi-torque guide wires, states: observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined under fluoroscopy.Never push, auger, withdraw or torque a guide wire which meets resistance.In this case, it is unknown if the ifu violation was due to user error.The lesion was properly prepped prior to stent deployment and the stent was deployed distal to proximal per stent product ifu to avoid entanglement.Additionally, pulling or attempting to remove the guide wire during the resistance seemed to be a reasonable clinical response to the difficulties.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product were not performed since the lot number was not reported and the device was not returned for analysis.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Factors that may contribute to the entrapment of the device may include, but not limited to, manufacturing, preparation of the vessel, device placement technique, guiding catheter support, patient anatomical morphology, condition of the guide wire, or condition of other devices used.The investigation was unable to determine a conclusive cause for the reported entrapment of the device.The noted damages on the guide wire likely occurred during the procedure.Additionally, the reported patient effects and treatment appear to be related to case circumstances as a cut down was done to remove the wire by cutting the wire beyond the stent proximally.The portion within the stent remains embedded in the vessel significant delaying procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11651202
Report Number2024168-2021-03020
Device Sequence Number3355908
Product Code DQX
UDI-Device Identifier08717648014024
UDI-Public08717648014024
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1005202
Device Catalogue Number1005202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X80MM ABSOLUTE PRO STENT; GLIDECATH GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight75